Schizophrenia.com

Getting off Seroquel

I would like some encouragement from members of the forum. Today I have an appointment with a nurse practitioner. I am going to ask her to take me off the Seroquel I have been on, on and off, since the 1990’s. “The nervous patient is afraid to say no. We must learn to say no with culture.” Dr Abraham Low. I have been under the heavy hand of the psychiatrist for 20 years. He’s not there anymore. Seroquel is an oppressive drug that makes me feel like committing suicide. Nonetheless, I have let the psychiatrist prescribe it for me and have taken it for years. I need to find the courage to say no to the medical profession on this one. This is the catch 22 of AP medication. A little encouragement goes a long way.

1 Like

Coming off seroquel isn’t easy. My experience with coming off seroquel was nearly fatal. The lower doses made me super psychotic and it made me suicidal . Cross tapering to another Anti psychotic first would be safer from my experience.

I do not know how to help you. I am on Olanzapin and Seroquel and I have had no problems with Seroquel.

Glad to see you back on here @martinhersey1.

Be honest with your pdoc/nurse. Tell her how bad you feel on it - Look into alternatives.

Good luck with everything

1 Like

When I was on the ward one of the nurses led a group where we discussed meds. He said at the end of the day it is our bodies and we have a right to vocalise what goes into it.

One caveat in the UK may be if you are on a compulsory treatment order. I think then changing meds can be complicated. Otherwise I would stand up for yourself to the nurse. By that I mean tell them you don’t like this med. there are lots of meds some work better than others.

I wouldn’t quit meds cold turkey though. Seroquel is quite strong and if you just stopped taking it you would likely get bad results. But a doctor/nurse led medication review could help you tremendously.

Wishing you all the best for your appointment.

1 Like

Wow, that’s sounds shocking. My pyschiatrist was silly enough to believe my suicidal thoughts in the hospital were a result of my diagnosis, not the Haldol I was on. Off of Haldol - zero thoughts of self-harm, on Haldol - daily thoughts of self-harm.

I wish more psychiatrists would let us go untreated, Dammit, sometimes I wish they had to suffer SZ & take meds just to get a feel for what they’re doing to us.

1 Like

I was put on a very low dose of prolixin. Immediately ran into mood issues and suicidal thoughts.

I felt the same way about risperdal consta. Clinic charged $$$ for it without pre-warning, tons of diarrhea, sexual side effects and HUGE weight gain without voices stopping… Serqouel has been a relief. I cut it into pieces at bedtime and sleep pretty soundly most of the time…

The nurse practitioner reminded me I would have to taper off gradually, not just stop. She had no problem with my stopping the Seroquel. This morning, on the lesser dosage, I feel lighter. My mind is not so depressed. now at 50 mg. Thank you all for your input.

2 Likes

**Good luck @martinhersey1!
You will find something better… :raised_hand: **